Ep 31 Roshcast Emergency Board Review

09.13.2017 - By Emergency Medicine Board Review

Download our free app to listen on your phone

The only journey is the one within.-Rainer Maria Rilke

Welcome back to Episode 31! We are continuing our collaborative effort with the EM Clerkship podcast, focusing this week on tachydysrhythmias in addition to a mixture of random topics. We start the episode off with another rapid review of a few of the recent blog posts by Yehuda Wolf.

* In a gravid female, the uterus will be palpable at the umbilicus at around 20 weeks. At 12 weeks, the fundal height will be around the pubic symphysis. Lastly, at 36 weeks the fundus will be at the xiphoid process.* Patients with polycystic ovarian syndrome are often obese and complain of hirsutism, irregular menses, acne, and sleep disordered breathing. You might also notice acanthosis nigricans and fatty liver disease.* Management for PCOS is typically done in an outpatient setting, but a common regimen could include OCPs, metformin, and lifestyle modification.

Now onto this week’s podcast

Question 1

A 58-year old man is brought to the ED for chest pain that started 30 minutes prior to arrival while he was jogging in the park. Initially, the patient’s cardiac monitor shows sinus tachycardia with a rate of 120 beats per minute. However, while you are interviewing the patient in the resuscitation bay, he suddenly becomes pale, pulseless, and the below rhythm is seen on the cardiac monitor. Which of the following is the definitive next step to manage this rhythm?

A. Chest compressions

B. Defibrillation

C. Epinephrine

D. Synchronized cardioversion

Teaching Image

Question 2

Which of the following treatments is contraindicated in a young person who has Wolff-Parkinson-White (WPW) syndrome with atrial fibrillation?

A. Adenosine

B. lbutilide

C. Procainamide

D. Synchronized cardioversion

Teaching Image

Question 3

In a patient with traumatic brain injury, which of the following secondary insults should be given the highest priority for correcting in the ED?

A. Hypercarbia

B. Hyperpyrexia

C. Hypotension

D. Hypothermia

Question 4

A 45-year-old man with a history of opioid abuse presents to the ED with new onset syncope. While you are evaluating the patient, he becomes unresponsive and you note the rhythm below on the monitor. Which of the following medications is the most likely cause of this presentation?

A. Buprenorphine/naloxone

More episodes from Emergency Medicine Board Review